Testosterone vs Tribulus on Atripla?

Question

I have been having on & off low testosterone levels (and the resultant fatigue, tendency to feeling depressed & the like), but not consistently low enough to qualify for testosterone supplementation under the govt drug programs here (Australia). I have been recommended to try using tibulus by a herbal supplement person whom I know and have discussed this with, when explaining why I have not been my normal self. I have noticed that some other people on the forums here regard tribulus as not worth buying. Is there any known intereactions with Atripla (or its components) and more to the point, do you think it is worth trying? I have been trying to do regular exercise, but when you are having fatigue happening, which seems to be hormone level related, how do you break the cycle? Might I also add, this became more pronounced also when I started a new job which was much more physical than my former deskjob.

Answer

Hi,

Regarding your on and off low testosterone levels, I would suggest you get a "free testosterone" level and compare it to age-matched controls. It's much more sensitive in HIVers for determining who needs and will benefit from testosterone replacement therapy.

As for Tribulus, I would advise against it for two reasons:

  1. There are no scientific studies supporting its claim to make your Mr. Happy happier!

  2. Mixing HIV medicaments and herbal products can be dangerous. There are many potential drug-herb interactions and these have not been studied.

Finally, regarding exercise, just push yourself to do it regularly. After all, not only does exercise increase our testosterone levels, it also makes us look better naked!

Dr. Bob